MAUDE Adverse Event Report: THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS XTS PHOTOPHERESIS SYSTEM
Model Number NOT APPLICABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction centrifuge bowl leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.Kit lot f705 was reviewed.There were no non-conformances related to the complaint.This lot met all release requirements.A review of kit lot f705 identified an increase in complaints associated with the centrifuge bowl leak/break complaint category.An investigation has been initiated in response to the increase of centrifuge bowl leak/break complaints observed with kit lot f705.Trends were reviewed for complaint categories, leak centrifuge alarm, centrifuge bowl leak/break.No trends were detected for each complaint category.The assessment is based on the information available at the time of investigation.No product was returned for investigation; therefore, it could not be determined if the product met specification based solely on the information provided by the customer.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted.Investigation complete.(b)(4).
 
Event or Problem Description
Customer called to report a centrifuge bowl leak that occurred during a patient treatment.The customer stated that prior to the centrifuge bowl leak/ break a leak centrifuge alarm occurred in cycle 4 during the final buffy coat collection.The customer said they then noticed a slight spray of blood in the centrifuge chamber.The customer aborted the procedure with no blood returned back to the patient.The patient was said to be in stable condition and asymptomatic.The customer will not be returning any products back for investigation.

Brand Name
XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS
bedminster NJ
MDR Report Key7249649
Report Number2523595-2018-00034
Device Sequence Number1223478
Product Code LNR
UDI-Device Identifier20705030200027
UDI-Public(01)20705030200027(10)F705(17)220301
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/01/2022
Device Model NumberNOT APPLICABLE
Device Catalogue NumberXT125
Device Lot NumberF705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Initial Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight54